My husband has been on Zytiga and 5 mg of prednisone for several months. It is working great but his blood pressure that had been controlled is spiking. Has anyone else had that experience.
Zytiga and high blood pressure - Advanced Prostate...
He may need more prednisone. 5mg is the replacement dose, but some need more, some less. Talk to his oncologist, and get his potassium level checked.
Your suggestion about increasing prednisone dosage is intriguing. Many thanks for the suggestion.
My blood pressure has been creeping up also, and I have more frequent headaches. They are not debilitating headaches, but I rarely got headaches before. Do you think testing cortisol levels would provide insight? I would like to understand better what is happening.
I take 5 mg of prednisone within an hour of taking Zytiga. I generally don't eat at all until noon. Just coffee or tea and water in the AM. I started a program to measure fluid intake this week, suspecting my natural habits do not provide enough hydration.
I do aerobic exercise 4-5 times a week for an hour or more. I am 6'4" and flucuate between 221 and 224 lbs. Maybe 5 mg is not enough for me.
Yes. My BP went up in first 2 months of starting Zytiga . I was on Losartan 50 mg a day. My Primary doctor increased the dose of Losartan to 100 mg a day and added 25 mg a day of Atenolol. BP is back to normal now.
If you go to pubmed and read research about Losartan and Atenolol, it says both these High BP meds have anti cancer properties.
my BP was a little high after I started taking Zytiga. After I started doing a bit more sport (cycling), it quickly returned to normal. Otherwise I had no side effects. Best wishes
They can get the blood pressure under control by adding g eplenerone, an aldosterone receptor blocker. When taking Zytyga aldosterone secretion can increase and cause sodium retention and hypertension.
My blood pressure has always been about120 over mid 70s. After 18 months of zytiga & prednisone it seems to be creeping upward.
Yes, also I have higher BP on same regimen (1k mg/day + 5 mg pred ) despite anything I do, including vigorous exercise. My MO says it is fairly common in his experience and isn’t too worried about it yet - has been 6 mos.
I had blood pressure increase with Xtandi after taking it for over four years, I was already on BP meds and had to switch to something stronger. My MO, Dr. Sartor felt that it was likely due to Xtandi and since my PSA has been undetectable for quite a while we stopped the Xtandi and will monitor PSA closely.
My cardiologist switched meds to a more potent ARB drug. I monitor my BP at home regularly (its always high in doc office) and it is much improved.
So it may require an adjustment in your meds.